MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer suspected device was returned for investigation.The olympus service center confirmed the reported event during inspection and testing.Upon evaluation of the returned device the following defects were found, forceps plug coming off, bending angle insufficient due to the elongation of the angle wire, stain on the insertion guide bundle, liquid leakage observed in the operation part, scratches on operation part, index peeling of the light guide mounting base, scratches on curved rubber adhesive part, liquid leakage observed in the eyepiece, scratches on eyepiece, liquid leakage observed in the grip, scratches on the grip, leakage observed on the up/down plate, dirt on the vent under the grip, seizo label peeling off, angle lever scratched, and scratches found on the up/down angle fixing lever (sp).The faulty parts were replaced, and the device was returned to the user facility.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
A user facility submitted a repair request to the olympus service center, for the oes cystonephrofiberscope forceps plug mouthpiece gap was, looseness, deformation, scraping, rattling, and detachment tilting of the instrument channel port mounting base-damaged and deformed.There was no patient involvement, or user injury associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 14 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The forceps channel port being detached could be attributed to improper reprocessing (leaving foreign objects inside the channel) but it was not possible to determine if the cause of the hole was attributed to stress or user¿s handling.Olympus will continue to monitor field performance for this device.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama, odakura
nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15028959
Report Number3002808148-2022-00001
Device Sequence Number20012258
Product Code FAJ
UDI-Device Identifier04953170286964
UDI-Public04953170286964
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown